... need to eat but I don't feel hungry at all I need to is this a side effects of the medication and how long it will go away so I can eat food and feel better right now I feel ver weak and very tired?
27 Jan 2011
I also take nexium 40mg. and have not experienced what you have.
I checked and loss of appetite as such is not listed as a side effect as a matter of fact under "Side effects by body system" under Gastrointestinal possible side effects are increased appetite and anorexia, which is very contradicting.
I strongly suggest you contact your Dr. right away and inform him / her what you are experiencing.-
List of possible side effects for future reference:
I hope you get well soon.
All the best and take care.-
27 Jan 2011
in the past I have had a lot of gastrointestional surgery, afterwards I had problems that made it necessary to prescribe Nexium I have looked the side effects up neither did I find this particular one nor did I experience this loss of appetite, please talk with you prescribing physician or your gastroenerologist just to be on the safe side
27 Jan 2011
Hi there, I take Nexium 40mg too. It never took my appetite away. I agree with maso4169 and caringsonbj. You should contact your doctor. It sounds like it could be something else you are taking of are you feeling a little depressed? Keep in touch and let us know how it goes. Take care.
18 Aug 2013
Actually, its not a side-effect of the drug but a side-effect of having lower than normal stomach acids. Since Nexium reduces your stomach acid levels, if the dose is to high or your acid/GERD is mild, it may indirectly cause a loss of appetite.
If you are taking the drug short term - a week or two - I wouldn't worry about it. If its a long term treatment check with your doc to make sure the dose isn't too high.
- Nexium Information for Consumers
- Nexium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nexium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I started taking meds about 11 days ago and my appetite is very low. Had anyone had this side affect?
3 answers • 22 Feb 2013
... that bothers me, is that I don't have an appetite. Food doesn't taste good or has an effect on my body(sweating, tired, want to sleep, ...
1 answer • 10 Jul 2013
Since I started pentasa, I have a huge capacity for food. I've gained 30 lbs. This is not normal for me. I seem hungry all the time. I did have ...
2 answers • 2 Sep 2013
I have been taking Nexium 20mg, now increased to 40mg daily for 20 years.What can I expect to happen
... if I stop taking it now I know and suffer from most of the side effects listed? I have been diagnosed with kidney malfunction and it is getting ...
2 answers • 10 Oct 2013
Will it pass or is it a permanent side effect? Have also had 2 asthma attacks since starting which is unusual for me as it is something that I rarely ...
1 answer • 18 Feb 2014